Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 27, 2004, 3:35 PM MDT for El Paso County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 3:35 PM MDT (21:35 UTC)
- Expired
- Jun 27, 2004, 4:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS55 KPUB 272135 CCA SVRPUB COC041-272230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED TYPO NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 430 PM MDT * AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL COLORADO SPRINGS...AND WAS MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE... COLORADO SPRINGS THROUGH 400 PM MDT AT 326 PM AN AMATEUR RADIO SPOTTER SAW QUARTER SIZE HAIL AT UNION AND VICKERS IN COLORADO SPRINGS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3884 10481 3884 10458 3921 10452 3921 10487 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT SUN JUN 27 2004 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY...-TSRA GOT OFF TO A QUICK START LATE THIS MORNING...AND WOULD EXPECT SCATTERED STORMS ACROSS ALL THE AREA THROUGH THE EVENING. SEVERE POTENTIAL APPEARS TO BE A LITTLE LOWER THAN THE PAST COUPLE DAYS...WITH SLIGHTLY LOWER CAPES AND LESS IN THE WAY OF 0-6 KM SHEAR. STILL COULD SEE SOME MARGINAL SEVERE HAIL WITH STORMS ON THE PLAINS...ESPECIALLY NEAR KLHX WHERE CAPES ARE MAXIMIZED. WILL NEED TO WATCH FOR ISOLATED HEAVY RAINFALL...AS STORMS WILL BE SLOW MOVING AND LOCATIONS ON THE FAR ERN PLAINS ARE FAIRLY SATURATED. TONIGHT...EVENING CONVECTION SHOULD SLOWLY DIE DOWN...THOUGH WITH SUPPORT FROM WEAK S/W TROUGH TOPPING THE RIDGE ACTIVITY MAY LINGER A LITTLE PAST SUNSET. ONLY CHANGE OF NOTE TO THE GRIDS WAS TO ELIMINATE POPS AFTER 09Z...AS ANY ACTIVITY SHOULD BE FINISHED OR EAST OF THE AREA BY THEN. MONDAY...FAIRLY SUBTLE CHANGES TO THE PATTERN OF THE PAST FEW DAYS...WITH UPPER RIDGE OVER THE ROCKIES AND DEEP TROUGH OVER THE GREAT LAKES. SURFACE FLOW OVER THE PLAINS BECOMES SLIGHTLY MORE SELY AS HIGH PRESSURE CENTER NOSES DOWN INTO THE CENTRAL PLAINS. THIS SHOULD HELP INCREASE LOW LEVEL MOISTURE SLIGHTLY....WITH A CORRESPONDING INCREASE IN INSTABILITY OVER THE ERN HALF OF THE AREA. ALSO...0-6 KM SHEAR VALUES CREEP UPWARDS...WITH ETA SUGGESTING VALUES AS HIGH AS 40 KTS OVER THE FAR EAST IN THE AFTERNOON. THUS SUSPECT THAT WHILE TSRA COVERAGE WILL BE SIMILAR TO THE PAST FEW DAYS...SEVERE POTENTIAL WILL BE HIGHER THAN TODAY...AS SWODY2 FROM SPC INDICATES. OVERALL...CURRENT GRIDS LOOK FINE AND WILL NEED FEW CHANGES. --PETERSEN .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN CONCERNS CONTINUE TO POPS THROUGH MID WEEK WITH SOME DRYING POSSIBLE INTO NEXT WEEKEND. MON NIGHT-TUE...MODELS FAIRLY CONSISTENT WITH DESERT SW AND GREAT BASIN UPPER LEVEL RIDGE SLOWLY BUILDING SLOWLY BUILDING WESTWARD WITH RIDGE AXIS ACROSS WESTERN CO BY 00Z WED. AVAILABLE MID AND UPPER LEVEL MOISTURE UNDER THE RIDGE REMAINS ABUNDANT...WITH MODELS INDICATING MINOR DISTURBANCES EMBEDDED IN THE FLOW AND DIURNAL HEATING TO KEEP SCATTERED AFTERNOON AND EVENING SHRA/TSRA. HAVE KEPT ISOLATED POPS OVERNIGHT MONDAY ACROSS THE FAR EASTERN PLAINS WITH LOW LEVEL JET SETTING UP ACROSS THE WESTERN KANSAS BORDER... WITH SOME POSSIBLE MVFR/IRF STRATUS ACROSS THE FAR SE PLAINS EARLY TUE MORNING. WED-THU...RIDGE CONTINUES TO BUILD ACROSS THE REGION...WITH MINOR SHORTWAVE PROGGED TO MOVE AROUND THE PERIPHERY OF THE RIDGE ACROSS THE NORTHERN ROCKIES...WITH DRIER WESTERLY FLOW ALOFT MOVING INTO THE AREA. WEAK LEE TROUGH DEVELOPS ACROSS THE PLAINS WED...TRYING TO PUSH OUT DRY LINE TO NEAR THE KANSAS BORDER WED AFTERNOON...THOUGH MODELS PROBABLY DRYING THINGS OUT TOO QUICKLY AND WILL KEEP CHANCE POPS ACROSS THE EASTERN MTS AND PLAINS ON WED. WILL KEEP THE CURRENT FORECAST TREND OF MID LEVEL DRYING WITH ONLY SLIGHT CHANCE POPS ACROSS THE REGION ON THU. WITH HEIGHTS BUILDING TO NEAR 590DM UNDER THE RIDGE ALONG WITH H7 TEMPS WARMING TO BETWEEN +10C AND +16C...WILL ALSO KEEP THE WARMING TREND TO NEAR SEASONAL NORMS IN THE FORECAST. FRI-SUN...MODELS PROGGING FLAT UPPER RIDGE ACROSS THE REGION THROUGH THE PERIOD...WITH OCCASIONAL EMBEDDED DISTURBANCES AND SOME MOISTURE IN THE FLOW. FOR CONSISTENCY...WILL KEEP ISOLATED DIURNAL POPS ACROSS THE REGION...WITH TEMPS AROUND SEASONAL AVERAGES. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 6:56 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT SUN JUN 27 2004 COZ058>089-093>099-281300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 656 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT FROM ANY THUNDERSTORMS THIS AFTERNOON WILL BE CLOUD- TO-GROUND LIGHTNING. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS. MODERATE TO LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE OVER THE SOUTHEAST MOUNTAINS AND PLAINS. IF THIS RAINFALL MOVES OVER THE HAYMAN...IRON MOUNTAIN...AND TRINIDAD COMPLEX WILDFIRE BURN SCARS...THEN THERE COULD BE SOME FLASH FLOOD POTENTIAL FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO EACH DAY THROUGH SATURDAY...WITH STORMS POSSIBLY DECREASING IN COVERAGE THURSDAY THROUGH SATURDAY AS SOME DRIER AIR WORKS ITS WAY OVER THE STATE FROM THE WEST. THUNDERSTORMS SHOULD OCCUR BETWEEN NOON AND MIDNIGHT EACH DAY...WITH A FEW OVERNIGHT STORMS POSSIBLE. MOST OF THE DEEPER MOISTURE REMAINS EAST OF THE SANGRE DE CRISTO MOUNTAINS. IN ADDITION...UPPER LEVEL WINDS ARE LIGHT...AND STORMS WILL MOVE SLOWLY. THIS COMBINATION OF LIGHT WINDS AND AMPLE MOISTURE WILL MAKE LOCALLY HEAVY RAIN A THREAT...MAINLY EAST OF THE SANGRES. HAIL IS ALSO POSSIBLE...GENERALLY AT OR BELOW THE SIZE OF QUARTERS. THE MAIN THREAT FROM THUNDERSTORMS WEST OF THE SANGRES...WHERE CONDITIONS ARE A BIT DRIER...WILL BE LIGHTNING AS WELL AS WIND GUSTS NEAR 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 12 PM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:00 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 2 hr |
| Jun 26, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jun 27, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Jun 27, 5:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 90 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.